Dermatologic Toxicities Induced by JAK Inhibitors

Read full text
Authors: Luca Rapparini, Michela Starace, Zoé Apalla, Maha El Barch, Antoine Delpuech, Sarah Baali, Vincent Sibaud
Cited by: 1
References: 141

Abstract

Janus kinase inhibitors are increasingly used for the treatment of a wide range of dermatologic and non-dermatologic immune-mediated diseases, leading to growing interest in their safety profile, particularly with respect to cutaneous adverse events. This narrative review summarizes current evidence on dermatologic toxicities associated with both systemic and topical Janus kinase inhibitors. The most frequently reported cutaneous adverse event is an acne-like eruption, which shows a clear dose-dependent pattern and typically occurs early after treatment initiation. Cutaneous infections represent another major group of adverse events, with herpes zoster being the most clinically relevant. Less frequently, cutaneous malignancies have been reported, predominantly non-melanoma skin cancers, with a stronger signal observed in hematologic populations and in patients treated with ruxolitinib. Overall, dermatologic adverse events associated with Janus kinase inhibitors are usually manageable and rarely require permanent treatment discontinuation. Increased awareness, early recognition, and appropriate dermatologic management are essential to minimize morbidity and to support long-term treatment adherence across clinical settings.

Fields of Study & Subjects

Cutaneous lymphoproliferative disorders research Autoimmune Bullous Skin Diseases Dermatology and Skin Diseases

Publication details

Journal / source
American Journal of Clinical Dermatology
Publisher
Springer Science and Business Media LLC
Volume
27
Issue
4
Pages
725–744
Publication date
14 May 2026
Language
EN